Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Vitamin supplement and Atripla
Jan 2, 2013

Hello Doctor.

I've been taking Atripla since June 2007. However, my cholesterol is elevated a bit because of it. My cholesterol numbers usually come in between 235 to 260. I wanted to know if I started either a daily or every other day regime of Niacin (Inositol Hexanicotinate) (500 mg)would there be any drug side affects or interaction? Also, what is Flushing?

Response from Dr. Young

Hello and thanks for posting.

Though you haven't listed your LDL and HDL numbers, it would be safe to surmise that your cholesterol is abnormally high. The first steps in counteracting this is to work on optimizing your diet and exercise; looking at your other potential heart disease risk factors (like high blood pressure, diabetes and tobacco smoking).

Niacin is a generally safe vitamin that can modestly improve lipids and there really aren't any significant drug-drug interactions between niacin and Atripla's components.

You should have a discussion with your doctor about your heart health risks and appropriate monitoring for adherence and toxicity of your medications.

I hope that helps and wish you a happy New Year. BY



Previous
Stribild and Valcyclovir
Next
Drug interactions

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement